How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor (MD)
Category: Health
Satisfied Customers: 5660
Experience:  Emergency Medicine and Family Practice for over 26 years
Type Your Health Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I have been taking Doxycycline for a UTI for 8 days. I first

Customer Question

I have been taking Doxycycline for a UTI for 8 days. I first started with Cipro, but it caused intense itching so we switched to the Doxy. I have been feeling well for these 8 days up until this afternoon, when I started to feel some of my initial symptoms return, i.e. frequent urination and low back pain. I have no fever. I have 2 pills left to take. It is a Friday night and I cannot reach my Doctor until Monday. Is it possible that my UTI is still with me? (I've had several before in the past and one prescription always took care of it). I plan to take one pill tonight and the last one in the morning. I do have some Macrobid from another infection that I did not use before; the reason being that it seemed to make me feel bad and I lost my appetite, so I didn't finish them and switched to another at that time. It is a little stale (about 2 years), but do you think I should take some of it to get me through the weekend after I finish the last Doxy tomorrow morning, until I can get in to see my Doc on Monday? If I don't take anything all day Sunday and part of Monday, will it be OK to wait? Like I say, I have never had to take more than one script in the past for a UTI, but I don't want to get sicker after I finish these meds.
Submitted: 2 months ago.
Category: Health
Expert:  Onlinedoc replied 2 months ago.

Hello and thank you for your question. It’s my first priority and pleasure to help you.

I would help you in every aspect if you please provide me additional details.

Do you still have burning and pain during urination?

Is your Macrobid pill expired?

History of Diabetes,etc?



Waiting for your reply.